Positive solutions for \((n-1,1)\) conjugate boundary value problems. (English) Zbl 0871.34015

We are concerned with positive solutions of the nonlinear \((n-1,1)\) conjugate boundary value problem, \[ \begin{aligned} u^{(n)}+ a(t)f(u) &=0, \qquad 0<t<1,\\ u^{(k)}(0) &=0, \qquad 0\leq k\leq n-2,\\ u(1) &= 0,\end{aligned} \] where \(f:[0,\infty)\to [0,\infty)\) is continuous; and \(a:[0,1]\to [0,\infty)\) is continuous and does not vanish identically on any subinterval.


34B15 Nonlinear boundary value problems for ordinary differential equations
Full Text: DOI


[1] De, Figueiredo D. G.; Lions, P.-L.; Nussbaum, R. D., A priori estimates and existence of positive solutions of semilinear elliptic equations, J. Math. pures appl., 61, 41-63 (1982) · Zbl 0452.35030
[2] Kuiper, H. J., On positive solutions of nonlinear elliptic eigenvalue problems, Rc. mat. Circ. Palermo, II, II, 113-138 (1979) · Zbl 0263.35028
[3] Sanchez, L., Positive solutions for a class of semilinear two-point boundary value problems, Bull. Aust. math. Soc., 45, 439-451 (1992) · Zbl 0745.34017
[4] Fink, A. M.; Gatica, J. A.; Hernandez, G. E., Eigenvalues of generalized Gel’fand models, Nonlinear Analysis, 20, 1453-1468 (1993) · Zbl 0790.34021
[5] Chyan, C. J., Positive solution of a system of higher order boundary value problems, Pan. Am. math. J., 3, 79-88 (1993) · Zbl 0848.34015
[6] Bandle, C.; Coffman, C. V.; Marcus, M., Nonlinear elliptic problems in annular domains, J. diff. Eqns., 69, 322-345 (1987) · Zbl 0618.35043
[7] Bandle, C.; Kwong, M. K., Semilinear elliptic problems in annular domains, J. appl. Math. Phys., 40, 245-257 (1989) · Zbl 0687.35036
[8] Erbe, L. H.; Wang, H., On the existence of positive solutions of ordinary differential equations, (Proc. Am. math. Soc., 120 (1994)), 743-748 · Zbl 0802.34018
[9] Erbe, L. H.; Wang, H., Existence and nonexistence of positive solutions in annular domains, WSSIAA, 3, 207-217 (1994) · Zbl 0900.35144
[10] Garaizer, X., Existence of positive radial solutions for semilinear elliptic problems in the annulus, J. diff. Eqns, 70, 69-92 (1987) · Zbl 0651.35033
[11] Eloe, P. W.; Henderson, J., Positive solutions for higher order ordinary differential equations, Elec. J. diff. Eqns, 3, 1-8 (1995) · Zbl 0814.34017
[12] Eloe P. W, Henderson J. & Wong P.J.Y., Positive solutions for two-point boundary value problems, Dyn. Sys. Applic. (to appear).; Eloe P. W, Henderson J. & Wong P.J.Y., Positive solutions for two-point boundary value problems, Dyn. Sys. Applic. (to appear). · Zbl 0876.34016
[13] Krasnosel’skii, M. A., (Positive Solutions of Operator Equations (1964), Noordhoff: Noordhoff Paris) · Zbl 0121.10604
[14] Coppel, W., Disconjugacy, (Lecture Notes in Mathematics, 220 (1971), Springer: Springer Groningen) · Zbl 0224.34003
[15] Coddington, E. A.; Levinson, N., Theory of Ordinary Differential Equations (1955), McGraw-Hill: McGraw-Hill Berlin · Zbl 0042.32602
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.